Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 6, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 10, 2008, 3:55 AM CDT for 10 counties in Texas. It took effect at Apr 10, 2008, 10:00 AM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 3:55 AM CDT (08:55 UTC)
- In effect from
- Apr 10, 2008, 10:00 AM CDT
- Expired
- Apr 10, 2008, 12:24 PM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 100855 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 355 AM CDT THU APR 10 2008 ...A WIND ADVISORY IS IN EFFECT FROM 10 AM UNTIL 7 PM CDT FOR THE SOUTHERN TEXAS PANHANDLE... .A LOW PRESSURE SYSTEM IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL TRACK NORTHEAST JUST NORTH OF THE OKLAHOMA PANHANDLE TODAY. SOUTH OF THE MID AND UPPER LOW...STRONG WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 55 MPH CAN BE EXPECTED MAINLY ALONG AND SOUTH OF INTERSTATE 40 ACROSS THE SOUTHERN TEXAS PANHANDLE. BY LATE IN THE DAY...A COLD FRONT WILL PUSH SOUTH ACROSS THE TEXAS AND OKLAHOMA PANHANDLES WHICH WILL ALLOW THE WINDS TO DIMINISH BY SUNSET THIS EVENING. TXZ011>020-101700- /O.NEW.KAMA.WI.Y.0006.080410T1500Z-080411T0000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 355 AM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN TEXAS PANHANDLE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 55 MPH CAN BE EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE TODAY. PEOPLE TRAVELING THROUGH THE SOUTHERN TEXAS PANHANDLE TODAY SHOULD BE ALERT TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH ROADS. $$ SCHNEIDER
1 follow-up statement
000 WWUS74 KAMA 101724 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1224 PM CDT THU APR 10 2008 ...VERY STRONG WINDS WILL IMPACT THE SOUTHERN TEXAS PANHANDLE TODAY... .A LOW PRESSURE SYSTEM IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL TRACK NORTHEAST JUST NORTH OF THE OKLAHOMA PANHANDLE TODAY. SOUTH OF THE MID AND UPPER LOW...VERY STRONG WESTERLY WINDS WILL CONTINUE MAINLY ALONG AND SOUTH OF INTERSTATE 40 ACROSS THE SOUTHERN TEXAS PANHANDLE. BY LATE IN THE DAY...A COLD FRONT WILL PUSH SOUTH ACROSS THE TEXAS AND OKLAHOMA PANHANDLES WHICH WILL ALLOW THE WINDS TO DIMINISH BY SUNSET THIS EVENING. TXZ011>020-110000- /O.UPG.KAMA.WI.Y.0006.000000T0000Z-080411T0000Z/ /O.NEW.KAMA.HW.W.0003.080410T1724Z-080411T0000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1224 PM CDT THU APR 10 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. THE WIND ADVISORY IS NO LONGER IN EFFECT. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE TODAY. PEOPLE TRAVELING THROUGH THE SOUTHERN TEXAS PANHANDLE TODAY SHOULD BE ALERT TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BE PRESENT THAT MAY REDUCE VISIBILITIES TO LESS THAN 1 MILE AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH ROADS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JJB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:34 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 10, 3:34 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
334 AM CDT THU APR 10 2008
.DISCUSSION...
BIGGEST CONCERNS TODAY WILL BE WINDS OVER THE SOUTHERN TX PANHANDLE
AND CLOUDS AND SHOWERS ACROSS THE NORTHERN AND CENTRAL SECTIONS OF
THE FORECAST AREA. CLOSED UPPER LOW FORECAST TO PASS JUST NORTH OF
PANHANDLES THIS MORNING WITH WRAP AROUND CLOUDINESS AND SHOWERS
ACROSS THE OK AND THE NORTHERN AND CENTRAL TX PANHANDLE. ONLY TWEAKED
POP GRIDS SLIGHTLY...OTHERWISE LEFT ALONE. DRY SLOT OVER THE SOUTHERN
TX PANHANDLE WILL ALLOW FOR STRONG WESTERLY WINDS ALONG AND SOUTH OF
INTERSTATE 40 TODAY. WIND SPEEDS REACHING HIGH WIND WARNING CRITERIA
WILL BE MARGINAL...AND FEEL WIND ADVISORY CRITERIA MUCH MORE LIKELY.
THEREFORE...ISSUED A WIND ADVISORY FROM 15Z TODAY OR 10 AM CDT UNTIL
00Z FRIDAY OR 7 PM CDT FOR THE SOUTHERN TX PANHANDLE. UPPER LOW
SHOULD LIFT NORTHEAST LATER TODAY AND TONIGHT WITH SOME STRONG
SHORTWAVE ENERGY LIFTING NORTHEAST TOWARD THE PANHANDLES TONIGHT AND
FRIDAY. COLD FRONT TO PUSH SOUTH ACROSS THE PANHANDLES BY THIS
EVENING WITH SHOWERS POSSIBLE ACROSS THE OK AND FAR NORTHWEST TX
PANHANDLES TONIGHT. FORECAST 850 MB TEMPS AND THICKNESS VALUES NOT
SUPPORTIVE OF ANY FROZEN OR FREEZING PRECIP.
COOL SURFACE HIGH BUILDS IN ACROSS THE PANHANDLES FRIDAY AS UPPER
LEVEL PATTERN CONTINUES TO SUPPORT SHOWERS ACROSS THE WESTERN
SECTIONS OF THE FORECAST AREA AS AN UPPER TROUGH CARVES OUT OVER THE
CENTRAL AND SOUTHERN ROCKIES. NORTH TO NORTHWESTERLY FLOW ALOFT
SATURDAY TRANSITIONS TO ZONAL EARLY NEXT WEEK AND THEN SOUTHWESTERLY
BY THE MIDDLE OF NEXT WEEK. A GRADUAL WARMING TREND AND DRY
CONDITIONS IN STORE FOR THE PANHANDLES SUNDAY THROUGH
WEDNESDAY/THURSDAY. MAX TEMPS MAY REACH INTO THE MID 70S TO AROUND 80
EARLY TO MID NEXT WEEK.
SCHNEIDER
&&
.FIRE WEATHER...
DESPITE THE STRONG WESTERLY WINDS EXPECTED TODAY ACROSS THE SOUTHERN
TX PANHANDLE...MIN RH VALUES WILL REMAIN AT OR ABOVE 20 PERCENT TODAY
ACROSS THE ENTIRE FORECAST AREA. NO FIRE WEATHER CONCERNS FOR TODAY
AND FRIDAY...ALTHOUGH INCREASING FIRE WEATHER CONCERNS THIS WEEKEND
INTO EARLY NEXT WEEK AS WARMER AND DRIER CONDITIONS PREVAIL. AT THE
VERY LEAST...A FIRE DANGER STATEMENT MAY BE NEEDED ON SATURDAY.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 60 37 56 32 56 / 10 10 20 10 0
BEAVER OK 49 30 56 31 60 / 50 20 5 10 0
BOISE CITY OK 49 33 52 32 55 / 50 30 20 10 0
BORGER TX 59 40 59 38 61 / 20 10 10 5 0
BOYS RANCH TX 62 37 58 34 60 / 20 10 20 10 0
CANYON TX 63 35 58 30 58 / 10 10 20 10 0
CLARENDON TX 63 39 59 37 60 / 10 5 10 10 0
DALHART TX 55 33 54 30 57 / 30 20 20 10 0
GUYMON OK 50 34 55 34 61 / 50 20 10 10 0
HEREFORD TX 63 34 57 28 59 / 5 10 20 10 0
LIPSCOMB TX 59 34 61 34 58 / 30 10 5 10 0
PAMPA TX 58 38 57 38 58 / 20 10 10 5 0
SHAMROCK TX 66 39 62 38 60 / 10 5 5 5 0
WELLINGTON TX 68 39 63 38 62 / 10 5 5 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...OLDHAM...
POTTER...RANDALL...WHEELER.
OK...NONE.
&&
11/17Hazardous weather outlook, Apr 9, 11:15 PM CDT, 4 hours 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1115 PM CDT WED APR 9 2008 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1115 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY OVER THE EASTERN OKLAHOMA AND TEXAS PANHANDLES THROUGH THE NIGHT. BRIEF HEAVY RAIN AND LIGHTNING WILL BE THE MAIN THREATS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS CHANCES WILL PERSIST INTO THURSDAY ACROSS LOCATIONS NORTH OF INTERSTATE 40 INTO THE OKLAHOMA PANHANDLE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. AS THE STORM SYSTEM EXITS THE REGION...BREEZY TO WINDY CONDITIONS COULD BE POSSIBLE LATE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
In the hours before
Special weather statement, Apr 9, 10:19 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1019 PM CDT WED APR 9 2008 TXZ015-019-020-100415- COLLINGSWORTH TX-DONLEY TX-WHEELER TX- 1019 PM CDT WED APR 9 2008 ...STRONG THUNDERSTORMS IN COLLINGSWORTH...DONLEY AND SOUTHERN WHEELER COUNTIES... AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES SOUTH AND 5 MILES SOUTHWEST OF HEDLEY MOVING NORTHEAST AT 45 MPH. ONE HALF INCH SIZE HAIL AND BRIEF HEAVY RAINFALL ARE POSSIBLE FROM THESE STORMS. CLARENDON...WELLINGTON AND SHAMROCK ARE A FEW COMMUNITIES THAT WILL BE AFFECTED BY THESE STORMS THROUGH 1115 PM. TAKE SHELTER UNTIL THE STORMS HAVE PASSED. LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:24 PM CDT | High Wind Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more | 6 hr |
| Apr 10, 1:20 PM CDT | Blowing Dust Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Oldham and 2 more | 5 hr |
| Apr 10, 1:35 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.